Alert archive / Pennsylvania / Wind Advisories in 2025

Wind Advisory 13, NWS Philadelphia/Mount Holly

April 27, 2025Carbon County, Monroe County, Pennsylvania

NWS Philadelphia/Mount Holly issued this wind advisory at Apr 27, 2025, 2:04 AM EDT for Carbon County, Monroe County, Pennsylvania. It took effect at Apr 27, 2025, 6:00 AM EDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Apr 27, 2025, 2:04 AM EDT (06:04 UTC)
In effect from
Apr 27, 2025, 6:00 AM EDT
Expired
Apr 27, 2025, 6:00 PM EDT
In force
12 hr
Issued by
NWS Philadelphia/Mount Holly

Counties Carbon County, PA, Monroe County, PA

The radar

The Binghamton radar (KBGM), 140 km from the middle of the area, began a volume at 06:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 6.1 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2025-04-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 151 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2025-04-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 205 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
151 J/kg
Mixed-layer CIN
-90 J/kg
Mixed-layer LCL
690 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
205 m²/s²
0-3 km storm-relative helicity
212 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

183 
WWUS71 KPHI 270604
NPWPHI

URGENT - WEATHER MESSAGE
National Weather Service Mount Holly NJ
204 AM EDT Sun Apr 27 2025

PAZ054-055-272100-
/O.NEW.KPHI.WI.Y.0013.250427T1000Z-250427T2100Z/
Carbon-Monroe-
Including the cities of Jim Thorpe and Stroudsburg
204 AM EDT Sun Apr 27 2025

...WIND ADVISORY IN EFFECT FROM 6 AM THIS MORNING TO 5 PM EDT THIS 
AFTERNOON SOUTHERN POCONOS...

* WHAT...Northwest winds 15 to 25 mph with gusts up to 45 mph 
  expected Southern Poconos.

* WHERE...Carbon and Monroe Counties.

* WHEN...From 6 AM this morning to 5 PM EDT this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...The strongest winds will be on the ridges and 
  higher terrain.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

SFJ
4 follow-up statements
797 
WWUS71 KPHI 270613 CCA
NPWPHI

URGENT - WEATHER MESSAGE...CORRECTED
National Weather Service Mount Holly NJ
213 AM EDT Sun Apr 27 2025

PAZ054-055-272100-
/O.COR.KPHI.WI.Y.0013.250427T1000Z-250427T2100Z/
Carbon-Monroe-
Including the cities of Jim Thorpe and Stroudsburg
213 AM EDT Sun Apr 27 2025

...WIND ADVISORY IN EFFECT FROM 6 AM THIS MORNING TO 5 PM EDT THIS 
AFTERNOON SOUTHERN POCONOS...

* WHAT...Northwest winds 15 to 25 mph with gusts up to 50 mph 
  expected Southern Poconos.

* WHERE...Carbon and Monroe Counties.

* WHEN...From 6 AM this morning to 5 PM EDT this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...The strongest winds will be on the ridges and 
  higher terrain.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

SFJ
029 
WWUS71 KPHI 271902
NPWPHI

URGENT - WEATHER MESSAGE
National Weather Service Mount Holly NJ
302 PM EDT Sun Apr 27 2025

PAZ054-055-272200-
/O.EXT.KPHI.WI.Y.0013.000000T0000Z-250427T2200Z/
Carbon-Monroe-
Including the cities of Jim Thorpe and Stroudsburg
302 PM EDT Sun Apr 27 2025

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM EDT THIS EVENING SOUTHERN 
POCONOS...

* WHAT...Northwest winds 15 to 25 mph with gusts up to 50 mph 
  Southern Poconos.

* WHERE...Carbon and Monroe Counties.

* WHEN...Until 6 PM EDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

MPS
713 
WWUS71 KPHI 271943
NPWPHI

URGENT - WEATHER MESSAGE
National Weather Service Mount Holly NJ
343 PM EDT Sun Apr 27 2025

PAZ054-055-272200-
/O.CON.KPHI.WI.Y.0013.000000T0000Z-250427T2200Z/
Carbon-Monroe-
Including the cities of Jim Thorpe and Stroudsburg
343 PM EDT Sun Apr 27 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING 
SOUTHERN POCONOS...

* WHAT...Northwest winds 15 to 20 mph with gusts up to 50 mph.

* WHERE...Carbon and Monroe Counties.

* WHEN...Until 6 PM EDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

MPS
421 
WWUS71 KPHI 272145
NPWPHI

URGENT - WEATHER MESSAGE
National Weather Service Mount Holly NJ
545 PM EDT Sun Apr 27 2025

PAZ054-055-272245-
/O.EXP.KPHI.WI.Y.0013.000000T0000Z-250427T2200Z/
Carbon-Monroe-
Including the cities of Jim Thorpe and Stroudsburg
545 PM EDT Sun Apr 27 2025

...WIND ADVISORY WILL EXPIRE AT 6 PM EDT THIS EVENING...

Winds are diminishing.

$$

PHI

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this wind advisory went out at Apr 27, 1:29 AM EDT, 35 minutes earlier.

Area forecast discussion, Apr 27, 1:29 AM EDT, 35 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
129 AM EDT Sun Apr 27 2025

.SYNOPSIS...
High pressure begins to build back into the area on Sunday and
will be in control through Tuesday. A warm front approaches by
Tuesday night, followed by another cold front on Wednesday. High
pressure briefly returns for Thursday, before another low
pressure and its associated fronts arrive for Friday and into
the start of next weekend.

&&

.NEAR TERM /THROUGH TONIGHT/...
Cold front continues to progress further southeast away from the
region. In the wake of the front, cold and dry air advection
continues. For almost all sites around the region, dewpoints are
in the 30s, which is a far cry from the 60 plus dewpoints ahead
of the front on Saturday.

The main story through the day today will be the wind. We will
continue to have a tight pressure gradient across the region as
the high builds closer. In general, it looks like peak wind
gusts around 35 mph will be possible through the day, though in
the higher terrain of the Poconos, some gusts above 40 mph may
be possible. Stratocumulus, especially north and west of the
fall line, will mean mostly cloudy conditions for portions of
the region through at least early afternoon.

Pressure gradient starts to relax late this afternoon which
should result in decreasing winds and the clouds eroding. Still
could have winds around 10 to 15 mph through the night, so not
the most efficient radiational cooling conditions, but
sufficient enough for temperatures to drop into the 40s for most
of the area.

&&

.SHORT TERM /MONDAY THROUGH TUESDAY/...
The vertically stacked low over the Gulf of Maine departs the
Northeast on Sunday night as the upper level ridge shifts east
through Tuesday. At the surface, high pressure over the Great Lakes
will shift just to our south on Monday before moving off the coast
on Monday night where it will persist through Tuesday.

As a result, sunny skies are expected for Monday with light
northwest flow around 10-15 mph. Highs on Monday in the upper
60s to mid 70s. Surface flow begins to back to the south-
southwest on Monday night as the position of the high shifts off
the coast. So while skies remain mostly clear Monday night, low
temperatures will be a few degrees warmer than the night prior
ranging from the mid 40s to low 50s. An increase in cloud cover
is expected on Tuesday as our next weather system approaches the
region from the west. Expect most the area to remain dry on
Tuesday though, although a slight chance of a shower cannot be
ruled out across northeast Pennsylvania. High temperatures will
continue to gradually step up as well with highs mainly in the
mid 70s to low 80s, with 60s along the immediate coast. Overall,
a benign weather period is in store with above normal
temperatures.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
An upper level trough slides across southern Canada and the
Northeast US late Tuesday night into Wednesday. Another brief upper
ridge builds overhead on Thursday followed quickly on its heels by
another upper trough on Friday and into Saturday. At the surface, a
weak warm front lifts north of the area on Tuesday night, followed
by a cold front on Wednesday. High pressure slides by to our north
on Thursday with another low pressure system approaching the area
Friday into Saturday.

For Tuesday night and Wednesday...A warm front looks to lift across
our area later Tuesday with a cold front crossing our area during
Wednesday. This may be a quick moving system with not much time for
deeper moisture return and therefore showers may be limited with it.
Some showers and embedded thunder look possible early Tuesday night
with the warm front. On Wednesday, the cold front looks to lack any
real moisture so it may end up passing through dry, however kept a
slight chance of showers mentioned for now. In wake of the front,
should see breezy conditions to return on Wednesday as a dry west-
northwest flow kicks up in the afternoon with gusts up to 20-25 mph.
then a west to northwest breeze occurs Wednesday in the wake of the
cold front. Lows on Tuesday night will be mild as a result of the
passing warm front in the 50s/60s. Highs on Wednesday should mainly
be in the 70s/80s as a result of dry downsloping northwest flow (60s
along the coast/higher terrain).

For Thursday through Saturday...Surface high pressure is forecast to
slide by to our north on Thursday. As the flow veers from southeast
to southwest, warm air advection gets underway especially as a warm
front approaches. The increasing isentropic lift in advance of the
warm front and ahead of an approaching upper-level trough may result
in some showers later Thursday and Thursday night. Some elevated
instability cannot be ruled out, however the chance for some thunder
is low confidence as of now. The aforementioned upper-level trough
drives surface low pressure across the eastern Great Lakes and
vicinity Friday, and this pulls a cold front across our area Friday
night into Saturday. Increasing forcing for ascent tied to this
incoming upper-level trough and cold front should result in an
increase in showers for a time. Some thunder is possible, however
this looks to be more tied to how far north the main warm sector
gets and also how much instability can be achieved in advance of the
cold front. High temperatures Thursday are forecast to be in the
60s/70s on Thursday, stepping up to the 70s/80s on Friday, then back
into the 60s/70s on Saturday in wake of the cold front.

&&

.AVIATION /06Z SUNDAY THROUGH THURSDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY and surrounding areas.

Through 12Z...VFR conditions expected. Ceilings around 5k ft
AGL will be possible, especially at KRDG and KABE. Northwest
winds 10 to 15 kt with gusts up to 30kt. High confidence.

Today...VFR expected. Scattered to broken clouds around 5k ft
AGL remain possible through much of the day. Northwest wind 15
to 20 kts with gusts near 30 kts. High confidence.

Tonight...VFR with clearing skies. Northwest wind around 10 kt.
High confidence.

Outlook...

Monday through Tuesday...VFR. No significant weather expected.

Tuesday night through Thursday...Generally VFR conditions expected
through Thursday. However, a brief period of sub-VFR conditions are
possible on Tuesday night with a slight chance for showers and an
isolated thunderstorm. Otherwise, no significant weather is
expected.

&&

.MARINE...
The SCA flag will continue for the rest of tonight and into
Sunday. Winds and seas will trend more enhanced with the cold
front now with gusts 25 to 30 kts. Seas will be 4 to 6 ft on
the ocean. A couple gale gusts possible too, but not enough for
a Gale warning. Fair weather overnight and Sunday.

Outlook...

Sunday night...Lingering SCA conditions possible early Sunday
evening on the Atlantic coastal waters mainly due to wind gusts up
to 25 kt. The current SCA in effect may need to be extended for a
short period to cover this threat. Fair weather.

Monday through Monday night...No marine headlines expected. Fair
weather.

Tuesday through Tuesday night...SCA conditions probable, especially
late Tuesday afternoon and evening. Wind gusts up to 25 kt with seas
around 5 feet.

Wednesday through Thursday...No marine headlines expected.

&&

.FIRE WEATHER...
For Sunday, northwest winds around 15-25 mph with gusts up to
40 mph. In addition, relative humidity values are forecast to
drop to 25-35% near and especially south of I-78 (35-45% north
of I-78). How quickly the fuels dry out from the showers on
Saturday will determine any rapid fire spread risk. Will discuss
with partners as needed.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...Small Craft Advisory until 6 PM EDT this evening for ANZ430-
     431-450>455.

&&

SYNOPSIS...DeSilva
NEAR TERM...Johnson
SHORT TERM...DeSilva
LONG TERM...DeSilva/Gorse
AVIATION...DeSilva/Johnson
MARINE...AKL/DeSilva/Guzzo/OHara
FIRE WEATHER...

Nearby

Wind Advisories in Pennsylvania, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.